MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); No Code Available (3191); Pericardial Effusion (3271)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a drop in blood pressure was noted after isolating the left inferior pulmonary vein.The heart was xrayed which showed little to no cardiac motion.A scan was done which revealed a moderate sized effusion had developed on the anterior aspect of the right ventricle.A pericardial tap was performed immediately, which resulted in improvement of hemodynamics.The patient was extubated without issue and admitted to the hospital.The patient was doing fine several hours post procedure according to the physician.The case was aborted while the patient was under general anesthesia.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Data files showed that 10 applications were performed with a catheter without any issue on the date of the event.Visual inspection of the sheath showed that the device was intact with no apparent issues.A dissection revealed that the pull wire was bent causing resistance at the barrel, which restricted the sheaths manipulation.In conclusion, this event was related to clinical issues (cardiac tamponade, hypotension, pericardial effusion blood pressure drop and patient was under general anesthesia) encountered during the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Visual inspection of the sheath showed that the device was intact with no apparent issues.The shaft had deflected as per specification.A friction noise was identified at the barrel when steering the sheath.A dissection revealed that a pull wire was bent causing resistance at the barrel.Which restricted the sheath manipulation resulting in friction noise.In conclusion, this event was related to clinical issues (cardiac tamponade, hypotension, pericardial effusion blood pressure drop and patient was under general anesthesia) encountered during the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7596658
Report Number3002648230-2018-00376
Device Sequence Number10807290
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number94328
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/14/2018
07/10/2018
08/08/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/03/2018
07/10/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2AF284 BALLOON CATHETER, 2ACH20 MAPPING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;